NSG 252 Exam 2 – Questions With Complete
Solutions
NSG 252 Exam 2 — 200 Original Practice Questions
Table of Contents
1. Perfusion & Dysrhythmias — Questions 1–50
2. Shock — Questions 51–100
3. Fluid & Electrolyte / Acid-Base Balance — Questions 101–140
4. Intracranial Regulation — Questions 141–170
5. Medication Administration & Patient Education — Questions 171–200
Section 1: Perfusion & Dysrhythmias — Questions 1–50
1. A nurse is caring for a client with ventricular tachycardia (V-tach) who is unresponsive and
pulseless. What is the priority intervention?
A. Administer amiodarone
B. Begin CPR and defibrillate
C. Administer adenosine
D. Perform synchronized cardioversion
Correct Answer: B
Rationale: Pulseless V-tach is a shockable rhythm. The priority is to begin CPR and defibrillate
immediately. Amiodarone and lidocaine are used after defibrillation. Synchronized cardioversion
is used for V-tach with a pulse.
2. A nurse is caring for a client with ventricular fibrillation (V-fib). Which action should the
nurse take first?
A. Administer epinephrine
B. Begin CPR and defibrillate
C. Administer amiodarone
D. Perform synchronized cardioversion
,Correct Answer: B
Rationale: V-fib is a lethal rhythm requiring immediate defibrillation. CPR is performed while
the defibrillator is being readied. Epinephrine and amiodarone are administered after
defibrillation attempts.
3. A nurse is assessing a client with atrial fibrillation. Which finding should the nurse expect?
A. Regular rhythm with P waves
B. Irregular rhythm without P waves
C. Wide QRS complexes
D. Sawtooth pattern
Correct Answer: B
Rationale: Atrial fibrillation is characterized by an irregularly irregular rhythm with no
identifiable P waves. The atria quiver instead of contracting effectively, increasing the risk of clot
formation.
4. A nurse is assessing a client with atrial flutter. Which finding should the nurse expect?
A. Regular rhythm with P waves
B. Irregular rhythm without P waves
C. Sawtooth pattern
D. Wide QRS complexes
Correct Answer: C
Rationale: Atrial flutter is characterized by a sawtooth pattern (F waves) on the ECG. The atrial
rate is typically 250–350 beats per minute.
5. A nurse is caring for a client with symptomatic bradycardia. Which medication should the
nurse anticipate administering first?
A. Adenosine
B. Atropine
C. Amiodarone
D. Epinephrine
Correct Answer: B
Rationale: Atropine is the first-line medication for symptomatic bradycardia. It blocks vagal
stimulation to increase heart rate.
,6. A nurse is caring for a client with supraventricular tachycardia (SVT). Which medication
should the nurse anticipate administering?
A. Adenosine
B. Atropine
C. Amiodarone
D. Lidocaine
Correct Answer: A
Rationale: Adenosine is the first-line medication for SVT. It slows conduction through the AV
node and can convert SVT to normal sinus rhythm.
7. A nurse is caring for a client in asystole. Which action should the nurse take?
A. Defibrillate immediately
B. Begin CPR and administer epinephrine
C. Administer adenosine
D. Perform synchronized cardioversion
Correct Answer: B
Rationale: Asystole is not a shockable rhythm. The priority is high-quality CPR and epinephrine
administration. Defibrillation is not effective for asystole.
8. A nurse is caring for a client with pulseless electrical activity (PEA). Which action should the
nurse take?
A. Defibrillate immediately
B. Begin CPR and administer epinephrine
C. Administer adenosine
D. Perform synchronized cardioversion
Correct Answer: B
Rationale: PEA is not a shockable rhythm. The priority is CPR and epinephrine. The nurse should
also identify and treat reversible causes (H's and T's).
9. A nurse is assessing a client's ECG and notes a prolonged QT interval. Which medication
should the nurse question?
, A. Amiodarone
B. Atropine
C. Adenosine
D. Epinephrine
Correct Answer: A
Rationale: Amiodarone can prolong the QT interval and increase the risk of torsades de pointes.
Clients on amiodarone should have their QT interval monitored.
10. A nurse is assessing a client with torsades de pointes. Which medication should the nurse
anticipate administering?
A. Magnesium sulfate
B. Adenosine
C. Atropine
D. Epinephrine
Correct Answer: A
Rationale: Torsades de pointes is treated with magnesium sulfate. It is a polymorphic
ventricular tachycardia associated with prolonged QT interval.
11. A nurse is assessing a client with a heart rate of 40 beats per minute. Which finding
indicates symptomatic bradycardia?
A. Blood pressure 120/80 mm Hg
B. Dizziness and syncope
C. Respiratory rate 16
D. Temperature 98.6°F
Correct Answer: B
Rationale: Symptomatic bradycardia presents with dizziness, syncope, hypotension, and fatigue.
Treatment is indicated when symptoms are present.
12. A nurse is assessing a client with a heart rate of 180 beats per minute. Which finding
indicates symptomatic tachycardia?
A. Blood pressure 120/80 mm Hg
B. Palpitations and chest pain
Solutions
NSG 252 Exam 2 — 200 Original Practice Questions
Table of Contents
1. Perfusion & Dysrhythmias — Questions 1–50
2. Shock — Questions 51–100
3. Fluid & Electrolyte / Acid-Base Balance — Questions 101–140
4. Intracranial Regulation — Questions 141–170
5. Medication Administration & Patient Education — Questions 171–200
Section 1: Perfusion & Dysrhythmias — Questions 1–50
1. A nurse is caring for a client with ventricular tachycardia (V-tach) who is unresponsive and
pulseless. What is the priority intervention?
A. Administer amiodarone
B. Begin CPR and defibrillate
C. Administer adenosine
D. Perform synchronized cardioversion
Correct Answer: B
Rationale: Pulseless V-tach is a shockable rhythm. The priority is to begin CPR and defibrillate
immediately. Amiodarone and lidocaine are used after defibrillation. Synchronized cardioversion
is used for V-tach with a pulse.
2. A nurse is caring for a client with ventricular fibrillation (V-fib). Which action should the
nurse take first?
A. Administer epinephrine
B. Begin CPR and defibrillate
C. Administer amiodarone
D. Perform synchronized cardioversion
,Correct Answer: B
Rationale: V-fib is a lethal rhythm requiring immediate defibrillation. CPR is performed while
the defibrillator is being readied. Epinephrine and amiodarone are administered after
defibrillation attempts.
3. A nurse is assessing a client with atrial fibrillation. Which finding should the nurse expect?
A. Regular rhythm with P waves
B. Irregular rhythm without P waves
C. Wide QRS complexes
D. Sawtooth pattern
Correct Answer: B
Rationale: Atrial fibrillation is characterized by an irregularly irregular rhythm with no
identifiable P waves. The atria quiver instead of contracting effectively, increasing the risk of clot
formation.
4. A nurse is assessing a client with atrial flutter. Which finding should the nurse expect?
A. Regular rhythm with P waves
B. Irregular rhythm without P waves
C. Sawtooth pattern
D. Wide QRS complexes
Correct Answer: C
Rationale: Atrial flutter is characterized by a sawtooth pattern (F waves) on the ECG. The atrial
rate is typically 250–350 beats per minute.
5. A nurse is caring for a client with symptomatic bradycardia. Which medication should the
nurse anticipate administering first?
A. Adenosine
B. Atropine
C. Amiodarone
D. Epinephrine
Correct Answer: B
Rationale: Atropine is the first-line medication for symptomatic bradycardia. It blocks vagal
stimulation to increase heart rate.
,6. A nurse is caring for a client with supraventricular tachycardia (SVT). Which medication
should the nurse anticipate administering?
A. Adenosine
B. Atropine
C. Amiodarone
D. Lidocaine
Correct Answer: A
Rationale: Adenosine is the first-line medication for SVT. It slows conduction through the AV
node and can convert SVT to normal sinus rhythm.
7. A nurse is caring for a client in asystole. Which action should the nurse take?
A. Defibrillate immediately
B. Begin CPR and administer epinephrine
C. Administer adenosine
D. Perform synchronized cardioversion
Correct Answer: B
Rationale: Asystole is not a shockable rhythm. The priority is high-quality CPR and epinephrine
administration. Defibrillation is not effective for asystole.
8. A nurse is caring for a client with pulseless electrical activity (PEA). Which action should the
nurse take?
A. Defibrillate immediately
B. Begin CPR and administer epinephrine
C. Administer adenosine
D. Perform synchronized cardioversion
Correct Answer: B
Rationale: PEA is not a shockable rhythm. The priority is CPR and epinephrine. The nurse should
also identify and treat reversible causes (H's and T's).
9. A nurse is assessing a client's ECG and notes a prolonged QT interval. Which medication
should the nurse question?
, A. Amiodarone
B. Atropine
C. Adenosine
D. Epinephrine
Correct Answer: A
Rationale: Amiodarone can prolong the QT interval and increase the risk of torsades de pointes.
Clients on amiodarone should have their QT interval monitored.
10. A nurse is assessing a client with torsades de pointes. Which medication should the nurse
anticipate administering?
A. Magnesium sulfate
B. Adenosine
C. Atropine
D. Epinephrine
Correct Answer: A
Rationale: Torsades de pointes is treated with magnesium sulfate. It is a polymorphic
ventricular tachycardia associated with prolonged QT interval.
11. A nurse is assessing a client with a heart rate of 40 beats per minute. Which finding
indicates symptomatic bradycardia?
A. Blood pressure 120/80 mm Hg
B. Dizziness and syncope
C. Respiratory rate 16
D. Temperature 98.6°F
Correct Answer: B
Rationale: Symptomatic bradycardia presents with dizziness, syncope, hypotension, and fatigue.
Treatment is indicated when symptoms are present.
12. A nurse is assessing a client with a heart rate of 180 beats per minute. Which finding
indicates symptomatic tachycardia?
A. Blood pressure 120/80 mm Hg
B. Palpitations and chest pain